Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting premature ejaculation after using finasteride for hair loss. Should I be concerned?

Answered by
Dr.
Dr. G.Srinivasan

Urologist

Practicing since :1991

Answered : 1414 Questions

default
Posted on Tue, 26 Nov 2013 in Sexual Problems
Question: Sir i was using finasteride 1mg from last seven months to control hair loss, recovered reasonable hair and stopped further hair fall, But i'm facing sex related problems no desire towards sex, i cannot erect penis properly most of the time even premature ejaculation, please help me regarding this issue
doctor
Answered by Dr. G.Srinivasan 59 minutes later
Brief Answer: Reversible usually--- Detailed Answer: Welcome to the forum, Finasteride acts by preventing conversion of testosterone to its active form - dihydro-testosterone. So, due to lack of active form of the hormone, you are experiencing the side effects. If you are sexually active right now, you have to consider stopping finasteride to avoid the sexual side effects. Do not worry about the sexual side effect as it is usually reversible. Hope this helps Best regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. G.Srinivasan 11 hours later
Good Morning Sir, I was getting slight pain my left testicle also, if i stop using medicine i may experience hair loss again is there any chance to use Finasteride with out affecting sexual wellness, otherwise can i stop this medicine for a while and continue after a month at least.
doctor
Answered by Dr. G.Srinivasan 31 minutes later
Brief Answer: Stop and watch for improvement-------------------- Detailed Answer: Welcome back Mr XXXXXXX If the testis is very painful or swollen, you need to consult early, otherwise you may wait and use tight undergarments all the time, that may relieve the pain. Studies on finasteride give variable results - many of them quote loss of hair once the medication is stopped. So many patients have continued the same for years who do not experience or do not bother about the side effects. In your case, since you are sexually active, it is worth the trial to stop and see if you feel better, though hair loss may occur. To my knowledge, there is no other way to avoid the side effects while taking finasteride, except stopping it. Hope i have helped you. Best regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Beta-lactam

doctor1 MD

I have been noticing blood spots on my underware on and off for several years. I went to a uralogist and he ordered ct and did a cystoscopic exam and it showed an enlarged medium lobe of my prostste. My psa is 1.3 He put me on avodart 0.5mg anduroxatral 10mg. I have been taking the drugs for about 6 months.Last night I noticed blood spots on my underware of a somewhat larger pattern. should I be overly concerned ?

doctor1 MD

I am 65 I had a Prostate Operation about three years ago,
I am on Dutasteride Avodart, one 5mg caps daily, and Betahistine Dihydrochloride tabs 16mg one three times a day. Is it safe for me to take Viapro (Herbal Viagra) while taking the above medication?

doctor1 MD

my name is Peter Moore 5 years ago i had a accident that slightly damaged my spine its healed ok without surgery how ever i have been suffering from a erection problem since i have been taking viagra and cialis which helps but sadly i do not get a hard erection as i would wish, i am 60 fit and active and in a new relationship

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.